I have very severe acne and went to a dermatologist

Patient

Q: I have very severe acne and went to a dermatologist who has treated me for hormonal imbalance. Unfortunately, this did not solve the problem. My symptoms are that's face would get very hot, almost like its about to catch on fire, at times. I also have white discharge that comes out when I pop the boils. They get very big and red at times and sometimes they would die down and dry up and others they would come back with a vengeance. I do not have a history of liver problems but someone has mentioned that this could be the reason for my very severe acne and symptoms. I am asking, please, no one seems to know what's going on and I don't have insurance which causes me to spend a lot of money to a dermatologist that doesn't know what's happening. With your professional standpoint, what are some things that could be going wrong? I am 37y/o female who avidly goes to the gym and eats healthy at times. I don't smoke and drink. Please help me. I am literally begging, this is destroying my life.

Doctor

A:   Hello. Welcome to ask the doctor.

In cases of severe acne not responding to the commonly used medications, consideration is given to start oral retinoids.
Before starting oral retinoids, liver function tests, lipid profile and Urine pregnancy test is advised. If all these tests are normal, oral retinoids are started.
For topical application, I prefer to advise Clindamycin cream and Benzoyl peroxide / retinoic acid.
Avoid hair oil application and oily food in the diet.
You can share my opinion with your doctor.

I hope it helps. Take care.

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews